Addiction: Substance Abuse Community
Weaning off Hydrocodone (percocet)
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Weaning off Hydrocodone (percocet)

I have been on 7.5/500 Hydrocodone (Percocet) daily 1-2 every 4-6 for pain for the last three three months and been averaging 8-10 per day, and was on 10/7.5 Lortab 1 every 6 for pain on and off for a couple of years, but on them regularly (daily) for the last six months and averaged 10-12 per day. I have spent a lot of time reading other peoples Q & A's the last few days and it's been helpful. I drink a lot on them as well and I know it's killer on the liver. SO I WANT TO STOP and want to do it on my own ASAP!!

I have been weaning myself off them for 3 days now.  Monday 1 every 4 hrs., Tuesday 1 every 6 hrs, Wednesday (today), trying 1 every 8 hrs. but I'm feeling it big time!!! (all the usual symptoms) and after today that will be the last of my prescription and i cant re-fill right away. I do have 10 tabs of 5mg codiens from an auto accident in the past but they make me sick to my stomach on their own!  

Questions:

Is this too quick for my usage and dose? (having a lot of trouble sleeping, shakes, hot/cold, sweats, depression, etc, etc)

Is there a basic recipe for weaning off them? (change number and dose every 3 days instead of every day, any other over the counter stuff i can take to alleviate the withdrawals)

How many days of withdrawals if i do it cold turkey from here?

Any help is greatly appreciated. I don't want to call my family Dr. of over 20 yrs. about this cuz he treats my whole family and they don't know about muy dilema...  

Sameasu
Related Discussions
13 Comments Post a Comment
Blank
Avatar_n_tn
I think the best thing to do is to change up every 3 days and instead of taking the whole pill at one time, try breaking it in half and take the other half when you start feeling bad. Don't know your rutine but try waking up, take half wait till you start to feel it, then take the other half. Repeat throughout day but be conscious of how much you have used so you can properly space out the day.
Blank
Avatar_n_tn
Are you ready to just stop taking pills... or are you trying just to "make-it" 'til your next refill?

Getting off opiate meds whether you do a taper or cold turkey is uncomfortable.. no matter which side of the coin comes up.

To me... taper would me misery, I don't have that kind of will power so I chose cold turkey for myself.

I was using 7.5 hydros for 5 years. Last six months or so I was not feeling well, and after several attempts to feel better with various other meds... I just felt like ****... so I stopped doing everything.

If you truly want to taper off them completely... my suggestion would be to go to your Dr.. and have him work with you on the taper... this will prolly firm up the committment and you will feel a bit more secure in what you are doing.

If you are trying to taper 'til your renewal there are several people here who have been willing to share their methods and what has worked for them.

Gip
Blank
Avatar_n_tn
I agree w/Arlington. For most addicts c/t is usually the best way. I had a serious motorcycle accident in 91'. My Dr. stop lortab and gave me darvocet it thou was my 1st experance w/pain pills. I then resorted to become an alcholic so I think the best is detox.
Blank
Avatar_n_tn
I agree with Gip -- and if you don't want to go to your regular doc., find one who deals with addiction and withdrawal issues to work with short-term on this specific issue. Alternatievly, you can go into a detox and they will make sure you stay comfortable and safe.

Unless I'm mistaken, hydrocodones are NOT percoset. Percoset are a stronger opiat, I believe which will amke a huge difference in your tapering.
Blank
Avatar_n_tn
"BUT you are in the RIGHT place and we WELCOME you. You will find there are two schools of 'thought'... rather, two METHODS. Some of us c/t, our theory being that more severe w/d for 72 hours is better than suffering every time you taper down a dose. BUT MANY here have tapered and it works just as well--it's just a matter of preference! Jessica"

I just posted a thread just like this a while ago and I got that response.
Blank
Avatar_n_tn
First of all thanks to everyone for your input and help!  ARLINGTON is correct, i used the wrong generic term but it was Percoset I was abusing! I think Oxycodon (???)is the generic term, but i threw out the pill jar so their out of site out of mind! (wish the out out of mind thing was true!)

I'm happy to say this is day number 2 of no percs and after weaning myself off of them for three days things are a lot better now. Plus i'm substituting my old 5mg codien prescription pills for today (Sat.) and the next two days or so to take the edge off, kind of cheating, but being off the percs was the main objective. I'm sure the quick wean vs. c/t was easier, but the c/t probably would have been fairly easy considering that my length of use and dosage wasn't as severe as some on here, so which on is best is of course a personal thing.

ROCKFERDOXY, I've had three knee surgeries (3rd. very recently) because of a motorcross accident (thus the percoset prescription)so for the pain my doc has prescribed Darvocet...do they do it for the pain or will I end up resorting to alcohol...? another vice I'm trying to cut back on now...
Blank
Avatar_m_tn
i have been taking perks for about 8 months now .i started taking 1 a day just to feel good after work and know im up to 3 to 6 a day. i want to stop taking them .when i tried to stop i would have the sweats and ach all over is there something i can do to help
Blank
198154_tn?1337790865
Hello Mike-
this thread is 2 years old, you'll get much better responses if you start a new thread.
Blank
1041953_tn?1259076290
I was just about to post about my experience with Darvocet when I noticed your alert about the age of the thread.  Duh!!  Thanks.....:)
Blank
Avatar_f_tn
i dont know what to do i told my dr. i wanted him to wing me off the hydros he gave me a 30 day strip made me sign a paper saying he couldnt see me any more what do i do now how do i wing my self off with out dieing

Blank
Avatar_m_tn
Percs are oxycodone and acetaminophen , not hydrocodone.

How many you taking of what popeye? and for how long?



Blank
Avatar_m_tn
I thought Darvocet was taken off the market by the FDA because of the amount of deaths while on this pain killer .
Blank
7671414_tn?1395664095
U r reading from a very old post..It started in 2007 I believe..welcome and if u have a question go to top right and post.there r lots of ppl here to respond..
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
12 hrs ago by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Addiction Answerers
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
Avatar_m_tn
Blank
weaver71
Other
6942344_tn?1407485574
Blank
Amandag78
Perth, Australia
5347058_tn?1381192026
Blank
ariley13
Boston, MA
1926359_tn?1331591739
Blank
lulu747
Vancouver
2083449_tn?1381358308
Blank
Sonrissa
NV